Discussions that mention cozaar

General Health board


Jamman-
Regarding hypertension, unfortunately, this is usually a lifetime disorder, and unless serious lifestyle changes such as altering or improving diet, consistant exercise, no smoking, weight loss if overweight, sodium restriction etc haven't lowered your BP, then sorry to say your are probably part of the MAJORITY of folks where there is a genetic component and nothing we do to improve our health seems to lower our BP. Medication can control but not "cure" high blood pressure. And the secret is control. Without it, you put yourself at great risk for future cardiovascular or kidney disease.

I can understand why your doctor wanted you initially to try a beta, because they do often help anxiety and migraines as an added "bonus" to BP control. But not always.

Fatigue is a big side effect but if you also have an anxiety disorder it's often hard to discern whether it's solely the beta or indeed, stress, depression, anxiety etc as well.

Have you seen a therapist to deal with your emotional concerns? Panic disorder can be truly debilitating and needs to be addressed separately by a professional.
And have you seen a gastroenterologist to evaluate your digestive problems? IBS is a toughie. I've had it for 24 years and recently I asked a NEW gastro doc if there have been ANY strides made in the last 24 years regarding this baffling syndrome. AND HE SMILED, SHRUGGED, AND SAID "NOPE, NOT REALLY" Thing is, you have to make sure you really have IBS and that there is nothing else going on. Have you ever had a colonoscopy?

And have you had your shortness of breath checked out by the doctor? (That's often a big anxiety symptom but an organic reason should be ruled out.)
You may be dealing with very separate "entities" here. All merging together.
So it's difficult to blame it for sure on just the beta blocker.

The one class of anti-hypertensive meds that are "virtually" side-effect free are the angiotensin 2 receptor blockers,(ARBs) such as Cozaar, Atacand, Diovan (which is what I take), Benicar etc.

Have you ever been on any of these? Would love to know what the next med was after the lisinopril.
I would ask your doctor if you could try a switch to an ARB, if only to see if any of the symptoms you are experiencing now, abate.

zuzu xx